The Independent Pharmacy

GLP-1 Induced Nausea

GLP-1 (glucagon-like peptide-1) induced nausea is a common side effect associated with medications that activate the GLP-1 receptor, which is often used in the treatment of obesity.

While effective in controlling blood glucose levels and promoting weight loss, the activation of GLP-1 receptors in the gastrointestinal tract can lead to nausea. This side effect is thought to result from delayed gastric emptying and central nervous system effects, which can influence appetite and gastrointestinal motility.

Here we have a dedicated page to help support you if you are having nausea linked to your weight loss injections.

Start your assessment for GLP-1 Induced Nausea

Don't wait any longer to get the medical help you need. Once you complete a short online assessment about your condition, you will be able to select your preferred treatment and quantity from a list of appropriate options for you.

  • Reviewed by our UK-based medical team
  • Takes less than 3 minutes to complete
  • Approved treatments dispatched same day (before 3pm)
Ordered with us before?

GLP-1 Induced Nausea Treatments

Are you experiencing GLP-1 Induced Nausea?

Take a quick 1-3 minute assessment

Advice for GLP-1 Induced Nausea

What can I do to help my nausea?

Unfortunately, this is the most common side effect of these types of medications. Sometimes you may vomit and other times you may just have a feeling of wanting to be sick. As stated above thankfully these effects do pass as you become used to the medication. Equally the slow dose increase helps to reduce the chance of these symptoms from occurring.

For most people, there are some simple changes and self-care that can help such as:

  • Take regular sips of a cold drink
  • Drink ginger or peppermint tea
  • Eat foods containing ginger — such as ginger biscuits
  • Eat smaller, more frequent meals

If the sickness or nausea is becoming unbearable please complete an assessment so we can better understand your symptoms.

What if I have other side effects?

GLP-1 (glucagon-like peptide-1) can cause a range of different side effects - thankful most are minor, shortlived and lessen as your body gets used to the treatment. If you have other symptoms that are bothering you please contact us directly as we are here to help.

When should I be worried?

Like with all medications it is possible that a very small number of patients may experience very severe side effects. If these do happen you must contact a doctor for medical assistance immediately.

  • Pancreatitis

If you have pain in the centre of your stomach, vomiting and fever please seek medical attention immediately

  • Retinopathy

If you develop blurred vision, patchy vision, eye pain or sudden vision loss please seek medical attention immediately

Need something else?

We stock 1052 treatments for 90 conditions

Or browse all treatments or conditions

A customer at the pharmacist looking for medication